MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Medwatch (mw5167197) was received with the following information: "tip of the lumbar drain catheter sheared when being introduced and a tip of the catheter was retained in the spine." it is unknown if the tip still remains in the spine; however, additional information has been requested.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Corrected field: h6 (impact codes).A duplicate report was submitted for this complaint event under mfg report number 2648988-2025-00011.Consequently, no follow-up mdr will be submitted for duplicate mfg report number 2648988-2025-00011- see below for the findings of our investigation.See missing information below which was not previously reported under mfg report number 2648988-2025-00006: a physician reported that while attempting to place hermetic lumbar catheter, closed tip (ins5010) for drainage, the catheter sheared while trying to reposition.A piece of the catheter remained in the patient.1.What type of procedure was performed? answer: spinal drain was requested prior to tevar.2.When was the product problem discovered (during inspection, before/during/after a procedure)? answer: during the procedure.3.What actions were implemented when the device broke? (search fragments, removing fragments, radiographic testing¿) if applicable, describe actions.Answer: access needle was inserted into the spinal canal without difficulty.Lumbar drain was inserted without difficulties.However, the tip of catheter curled a bit.When i was trying to reposition the catheter, the catheter was noted to be fractured.No resistance was felt during the procedure and repositioning.I immediately consulted neurosurgery.The procedure was aborted.Ct lumbar spine was performed immediately to locate the fragment.Mri lumbar spine was also performed, but the catheter was not visualized on the mri scan.4.Was the patient under anesthesia when the device broke? answer: moderate sedation.5.Was there a delay in surgery due to product problem? if yes, how long? answer: yes, 3 days.6.Was there any patient adverse consequence because of the delay? if yes, please explain.Answer: no.Patient has some weaknesses in bilateral legs after tevar but doesn't seem to be related to the retained fragment.The patient has been followed by neurosurgery immediately after the incident as well as in outpatient visit.7.Was there any anatomical feature, condition, and/or anomaly that could make difficult the catheter insertion or repositioning? answer: no.8.Was the tuohy needle removed prior to repositioning the catheter? answer: no.9.Did they remove the piece of catheter that remained in the patient? answer: no.10.Patient status/outcome.Initially no symptoms.A new lumbar drain was placed 3 days later, and tevar was performed 4 days later.After answer: tevar, patient experience intermittent bilateral leg weakness.11.Is the product available for return? answer: no.We have submitted the product to risk management in our hospital.Investigation findings: hermetic lumbar catheter (ins5010) was not returned, and no photos of the catheter were provided to evaluate and determine the definite root cause.Lot number information has been provided; therefore, device history record (dhr) was reviewed and no anomaly was observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.A possible cause for the reported event could be related to manipulating or repositioning the catheter through the tuohy needle during its insertion.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21766108
Report Number2648988-2025-00006
Device Sequence Number18265413
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7461044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite